Personal Injury

Motrin, Stevens Johnson Syndrome & Toxic Epidural Necrolysis (TEN)

Issue: Adverse drug reactions

Lieff Cabraser has been recognized by U.S. News, Best Lawyers, and the National Law Journal as one of the top plaintiffs’ law firms in the nation. Please contact us by completing the contact form below or calling us toll-free at 1 888-321-1510.

Stevens Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are potentially fatal, severe allergic reactions that have been linked to Ibuprofen, the active in Motrin and Children’s Motrin. Symptoms of skin reaction to ibuprofen conditions that could lead to SJS or TEN include hives, a rash, facial swelling, and an inability to eat and drink. If an allergic reaction occurs, patients should immediately stop taking Motrin and seek medical assistance.

As SJS or TEN progresses patients can develop mucosal blisters or sores in the mouth, eyes, throat, or genitalia, open lesions, or raw sores, a progressively worsening body rash, blistering and detachment of skin, and an unexplained or persistent fever.

Motrin Lawsuits

While many versions of pain reliever Motrin today warn of allergic reactions, patients who have developed SJS or TEN after taking Motrin have filed lawsuit charging that the warning labels were inadequate. The suits have alleged that the warnings fail to clearly and emphatically convey the full risk of, and specific instructions concerning, serious skin reactions like SJS and TEN.

In February 2013, a Massachusetts jury returned a $63 million verdict in favor of parents whose daughter at seven years old developed TEN, nearly died and suffered permanent, life-altering injuries after taking Children’s Motrin. The jury found Motrin manufacturer Johnson & Johnson liable for failing to adequately warn patients of the serious side effects with Children’s Motrin.

Legal Rights of Patients Injured by Over-the-Counter Drugs

The law in most states provides several personal injury claims for persons who have been seriously injured by an over-the-counter drug with dangerous, undisclosed side effects. These claims include strict liability for a defective product, breach of warranty, negligence, and misrepresentation. Persons living outside the U.S. who have been injured by a product manufactured in the U.S. may also in certain cases file lawsuits for compensation for injuries in U.S. courts.

Damages sought against manufacturers of an allegedly dangerous over-the-counter drug typically include:

  • Physical pain and suffering, mental anguish and physical impairment;
  • Medical expenses associated with the allegedly defective product; and
  • Loss of earnings and/or earning capacity.

Motrin Injury Lawyer | Contact Lieff Cabraser

If you or a family member have been injured by adverse drug side effects from any products containing acetaminophen, motrin, and/or tylenol, please feel free to use the form below to contact Lieff Cabraser for a prompt and confidential evaluation of your case. Alternatively, you can call us toll-free at 1-888-321-1510 and ask to speak to lawyer Paulina do Amaral.

First Name (required)

Last Name (required)

Email address (required)

Street Address

City

State

Zip

Telephone Day

Telephone Eve

How did you find our site?

Are you currently represented by an attorney?

Did you or a family member experience adverse side effects from the use of Ibuprofen and/or Acetaminophen?

Please describe any negative side effects observed:

Additional comments:

Please sign me up for your Consumer Law newsletter. Yes


About Lieff Cabraser

Founded in 1972, Lieff Cabraser Heimann & Bernstein, LLP is an over sixty-attorney law firm with offices in San Francisco, New York and Nashville. For the last ten years, the National Law Journal has recognized Lieff Cabraser as one of the top 20 plaintiff law firms in America.

For our personal injury cases, we bring a team of experienced lawyers. Each client is assigned an individual lawyer. In addition, we have on staff multiple nurses, legal assistants, scientific analysts and case clerks to assist the attorneys.

Trademark Notice

Motrin is a registered trademark of Johnson & Johnson Company. The use of this trademark is solely for product identification and informational purposes. Johnson & Johnson Company is not affiliated with this website, and Johnson & Johnson Company has no affiliation with Lieff Cabraser Heimann & Bernstein, LLP. Nothing on this site has been authorized or approved by Johnson & Johnson Company.